Thunderstorm Wind, St. Louis
- When
- April 19, 11:45 PM CST
- Where
- St. Louis County, Maplewood
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 38.617, -90.333
A local television station reported trees down in Maplewood.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 19, 10:37 PM CST, 1 hour 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1137 PM CDT WED APR 19 2006 .DISCUSSION... BLOCKY AMPLIFIED UA REGIME TO PERIST FOR THE NEXT 3 OR 4 DAYS THEN THE PATTERN WILL REMAIN AMPLIFIED OVER NOAM BUT BECOME A LITTLE MORE PROGRESSIVE. THE DEEPLY STACK BAROTROPIC LOW OVER ERN SD WILL MEANDER ENE OVER THE NEXT FEW DAYS AND INTO THE UPR GRTLKS BY THE END OF THE WEEKEND. A SERIES OF WK SHRTWV TROFS WL ROTATE ABOUT THE SLOW MOVING LOW EVERY 24H FOR THE NEXT 3 DAYS SENDING A SERIES OF WIND SHIFTS ACRS THE REGION BUT THERMAL ADVECTIONS ARE GENERALLY WK. NEXT POTENTIAL WX MAKER IS THE UPR LOW NEAR YUMA AZ. THIS SYSTEM IS FCST TO MOVE EWD AND GENERALLY BCM ABSORBED INTO THE LARGER SCALE CIRCULATION AROUND THE AFOREMENTIONED MIGRATING UPR LOW TO OUR NORTH. IN THE PROCESS THIS SRN UPR LOW/WAVE IS FCST TO INDUCE A SFC WAVE ON THE OLD FRONTAL BNDRY ACRS THE LOWER MS VLY ON THURSDAY NGT WITH THE SFC LOW MOVG NEWD INTO THE OH VLY BY LATE FRIDAY. THE GFS IS MOST AGRESSIVE WITH THE SFC DEVELOPMENT AND NORTHWARD SPREAD OF PCPN. WE HAVE TRENDED IN THIS DIRECTION WITH THIS FCST PCKG WHICH IS CONSISTENT WITH THE PRVS FCST. IN GENERAL WE SHUD SEE CLOUDS SPREADING INTO THE REGION FROM THE SW LATE THURSDAY AFTERNOON AND THICKENING THURSDAY NGT. SOME PCPN MAY WORK INTO THE ERN OZARKS BY DAYBREAK FRIDAY BUT THINK THE MAIN THRUST OF DEFORMATION ZONE PCPN WILL BE FRIDAY MORNING INTO EARLY AFTERNOON. SHUD SEE A MODERATION OF TEMPS THEN OVER THE WEEKEND AS HEIGHTS ALOFT RISE IN ASSOCIATION WITH THE DEPARTING NRN UPR LOW/TROF. BY THE FIRST PART OF THE NEXT WEEK ANOTHER TROF MOVG SSEWD OUT OF CNTRL CANADA AND AN UPR LOW MOVING OUT OF THE SWRN U.S. BEGIN TO COME INTO PLAY. THE MODELS HAVE SOME UNCERTAINTY ON THESE FEATURES AND DETAILS ON HOW THE UA PATTERN WILL EVOLVE. THERE SEEMS TO BE GROWING CONSENSUS HOWEVER THAT A WAVY FRONTAL BOUNDARY WILL SAG SEWD THRU THE REGION IN THE LATE MONDAY THRU TUESDAY TIME FRAME. THIS SYSTEM MAY ACTUALLY GIVE US A DECENT CHANCE OF SOME MUCH NEEDED RAFL. GLASS && .AVIATION... FOR THE 06Z TAFS...HIGH PRESSURE BUILDING ACROSS MISSOURI WITH LIGHT AND VARIABLE WINDS BEING REPORTED AT ALL TAF SITES. SKIES CLEAR ACROSS TAF SITES...WITH DEVELOPING STRATUS DECK EVIDENT FROM ARKANSAS THROUGH SOUTHEAST MISSOURI AND WESTERN ILLINOIS. MODEL GUIDANCE KEEPS THESE LOWER CEILINGS JUST EAST OF THE MISSISSIPPI RIVER. THEREFORE HAVE KEPT SKIES CLEAR AT ALL SITES THROUGH THE FORECAST PERIOD. WINDS WILL INCREASE DURING THE DAY TOMORROW FROM THE WEST WITH MIXING...AND THEN DROP OFF AGAIN AFTER SUNSET AS HIGH PRESSURE REMAINS ENTRENCHED ACROSS MID MISSISSIPPI RIVER VALLEY. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 350 PM CDT WED APR 19 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201215- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 350 PM CDT WED APR 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS ON FRIDAY ESPECIALLY OVER PARTS OF SOUTHEAST MISSOURI AND PARTS OF SOUTHWEST ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. RP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
814 PM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM TORNADO 1 NE GERALD 38.41N 91.32W
04/18/2006 FRANKLIN MO NWS STORM SURVEY
BRIEF TOUCHDOWN...DAMAGE RATED F0.
1245 AM TSTM WND DMG MAPLEWOOD 38.61N 90.32W
04/19/2006 ST. LOUIS MO BROADCAST MEDIA
SEVERAL TREES BLOWN DOWN IN MAPLEWOOD
&&
ADDITIONAL INFORMATION ON THE STORMS THAT OCCURRED TUESDAY EVENING
4/18/06 AND EARLY WEDNESDAY MORNING 4/1906.
TRUETTThe St Louis radar (KLSX), 32 km away, was scanning. The volume nearest the first event began at 05:49 UTC.
1 thunderstorm wind. Local standard time, as filed.
A local television station reported trees down in Maplewood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501731.